Ohio, 2025

Flash Flood and Hail in Ohio, June 24 to 27, 2025

June 24 to 27, 2025 · NWS CLE · 16 events in 9 counties and zones

During the evening of June 24th, a front wavered in a north-south manner in vicinity of Lake Erie while separating a very warm and humid air mass to the south from a somewhat cooler and less humid air mass to the north. Along and near the front, scattered multicell showers and thunderstorms persisted generally eastward across northern Ohio amidst moderate effective bulk shear and primarily…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$107,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

During the evening of June 24th, a front wavered in a north-south manner in vicinity of Lake Erie while separating a very warm and humid air mass to the south from a somewhat cooler and less humid air mass to the north. Along and near the front, scattered multicell showers and thunderstorms persisted generally eastward across northern Ohio amidst moderate effective bulk shear and primarily moderate to strong MUCAPE. The storms generated isolated straight-line wind damage in portions of Stark, Wayne, Huron, and Geauga Counties.

Then, during the afternoon through early evening of the 25th, the same front was nearly-stationary across northern Ohio. Along and near the front, scattered multicell showers and thunderstorms persisted generally east-southeastward amidst moderate effective bulk shear and primarily moderate MUCAPE. These storms generated isolated straight-line wind damage in Seneca, Huron, and Knox Counties.

During the afternoon through early evening of the 26th, central Ohio was firmly entrenched in the warm and moist sector as the same front extended east-southeastward from the Detroit area to northwest PA and moved little. A weak shortwave trough moved eastward along the warm front and promoted shower and thunderstorm activity in the warm and moist sector, as mixed layer CAPE values built to 1500-2500 J/kg by early evening, due in part to daytime heating. The environment was favorable for heavy rainfall with precipitable water values near 1.9 inches and weak deep-layer flow promoting slow storm motions generally from west to east. Isolated flash flooding occurred in Holmes County and straight-line convective wind damage was reported in Mount Vernon. All of these storms occurred amidst moderate effective bulk shear.

During the late morning through early evening of the 27th, the front drifted generally eastward from central Lake Erie and the OH/PA border area and vicinity to far-western NY and western PA. Simultaneously, the front's parent surface low wobbled east-northeastward from central portions of MI's Upper Peninsula to just east of Lake Superior. Behind the warm front, a line of multicell thunderstorms persisted generally eastward across the Cleveland metro area and generated isolated straight-line wind damage and hail up to nickel-size during the early afternoon hours. Farther behind the front, a cluster of multicell thunderstorms persisted generally eastward across northern Lucas County, OH and vicinity during the early evening and generated isolated straight-line wind damage in Sylvania. All of these storms occurred amidst moderate effective bulk shear and moderate to strong MUCAPE within the warm and moist sector.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 24, 1:31 PM EST, 5 hours 19 minutes earlier.

Area forecast discussion, Jun 24, 1:31 PM EST, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
231 PM EDT Tue Jun 24 2025

.SYNOPSIS...
A cold front will move south into the area tonight into
Wednesday, becoming stationary. The front will lift north of the
area as a warm front Thursday as low pressure northeast through
the central Great Lakes Friday. A lingering frontal boundary will
remain north of the area with high pressure centered southeast of
the area this weekend before a stronger cold front pushes
southeast across the region early next week.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
Hot and humid conditions persist across the area this afternoon,
but some relief is on the way as a more active pattern sets up
for the local area. A cold front will settle south into the area
this evening. Scattered convection has developed upstream ahead
of the front in northern IN and southern lower MI this
afternoon in an area of 2000 j/kg MLCAPE and better moisture
convergence. Expecting this activity to slowly work southeast
into northwest/north central OH this evening, with a few
isolated showers already trying to form in parts of the area.
Weak deep layer flow and warm/dry mid levels are fairly
prohibitive for organized convection, although generally agree
with SPC/WPC Day 1 marginal risk for severe weather/excessive
rainfall, with slow moving storms, modest theta e
differentials/DCAPE values supportive of a small damaging wind
threat in more robust convection, and decent rainfall rates.

Convective activity will generally diminish diurnally through
the evening into the overnight, with most of the area remaining
dry for a good portion of the overnight. Lows will only fall to
the low/mid 70s overnight. With the boundary over the area and
the upper level ridge flattening to more zonal flow on
Wednesday, better chances for precipitation exist across the
area, especially along and south of US-30. Expecting a bit more
coverage of showers/storms on Wednesday with MLCAPE values of
2000-2500 j/kg, reflected with likely pops. A bit more
organization possible too with slightly better deep layer shear,
although environment still rather unimpressive for organized
strong convection. The heavy rainfall threat will be a bit
higher tomorrow with some decent signals in the HREF QPF probs
of 3" in 3 hours, with slow moving/training convection possible
with rather heavy rainfall rates. Temperatures will be a bit
cooler Wednesday with highs ranging from the mid 80s north to
near 90 south, and heat indices generally in the low to mid 90s.
Convection will diurnally diminish again Wednesday night, with
lows in the upper 60s to low 70s.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Diurnally driven convection will be common across the area
Thursday and Friday as ridging continues to hold south of the
area. The aforementioned boundary lingering over the area will
attempt to lift north late Thursday into Friday as low pressure
moves northeast through the central Great Lakes, although the
boundary will settle back near the area by late Friday behind
the low. Forecast pops ramp up to likely during the afternoon
hours each day, then diminishes to chance/slight chance after
sunset. Perhaps some better precip coverage will be present
Friday night with the trailing cold front sinking into the area.
Temperatures will continue to be above normal and humidity
values will remain high, although heat headlines are not
anticipated at this time.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Some signals for a pattern change exist at the end of the long
term period, but continued above normal temps and diurnal precip
chances expected through the weekend into early next week with
quasi zonal flow over the area. Some signals for large scale
troughing into the Great Lakes by Tuesday with a stronger cold
front moving through the area, which may return temps to more
normal values by midweek next week with a drier pattern as
Canadian high pressure builds over the area.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
VFR across the TAF sites this afternoon with primarily VFR to
persist through the TAF period. A decent area of showers and
thunderstorms has developed across southern Michigan, and is
expected to gradually move southeast through this afternoon and
evening. The highest confidence for TAF impacts with this area
of convection will be at TOL and have introduced a brief tempo
IFR window with a potential gusty wind shift. Elsewhere, showers
and thunderstorms are expected to be more hit-or-miss as mid-
level dry air should limit coverage. Thus, eliminated all prob30
groups, and went with brief vcts mention at remaining TAFs for
this afternoon and evening. Exception is at ERI/YNG where all
mention of precipitation has been removed due to the lake breeze
inland extent at ERI and dry air at YNG.

Additional thunderstorm mention will be needed in the next TAF
issuance across the southern TAF sites to address the next round
of convection Wednesday afternoon and evening.

Outside of the west to northwest lake breeze winds at ERI, winds
will generally favor a southwest direction this afternoon and
evening, 5 to 8 knots. Winds will shift out of the north to
northwest behind a cold front across the northern TAF sites
(TOL/CLE/ERI) by late Wednesday morning and afternoon.

Outlook...Non-VFR possible in scattered afternoon and evening
showers and thunderstorms through this weekend.

&&

.MARINE...
Outside for the potential of strong thunderstorms, marine conditions
are expected to be quiet with overall flow 10 knots or less through
this weekend. The highest chance for any stronger thunderstorms with
gusty winds to impact the lake will be this afternoon and evening,
as well as Wednesday afternoon and evening. A brief lull in
thunderstorms is possible on Thursday, before scattered to perhaps
widespread afternoon and evening thunderstorm chances return Friday
and Saturday across the lake.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT this evening for OHZ003-006>014-
     017>023-027>033-036>038-047-089.
PA...Heat Advisory until 8 PM EDT this evening for PAZ001>003.
MARINE...None.

&&

SYNOPSIS...03
NEAR TERM...03
SHORT TERM...03
LONG TERM...03
AVIATION...Kahn
MARINE...Kahn
Hazardous weather outlook, Jun 24, 3:02 AM EST, 15 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
402 AM EDT Tue Jun 24 2025

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-250815-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
402 AM EDT Tue Jun 24 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated to scattered storms are possible Tuesday afternoon into
Tuesday night with increasing chances by Wednesday afternoon. A few
storms may produce heavy rain and damaging wind gusts each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS.

LEZ061-142>149-162>169-250815-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
402 AM EDT Tue Jun 24 2025

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated to scattered storms are possible Tuesday afternoon into
Tuesday night with increasing chances by Wednesday afternoon. A few
storms may produce heavy rain and gusty winds each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS.

The radar

The Cleveland radar (KCLE), 65 km away, was scanning. The volume nearest the first event began at 23:51 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 1 flash flood, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Stark

When
June 24, 6:50 PM EST
Where
Stark County, 2.48 mi NNW of Crystal Spgs
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.881, -81.543

Several large tree limbs downed about three-miles east of Canal Fulton.

Thunderstorm Wind, Huron

When
June 24, 8:01 PM EST
Where
Huron County, 1.53 mi SSE of Hartland Center
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.149, -82.490

Trees downed along Hartland Center Road, about eight-miles south of Collins.

Thunderstorm Wind, Wayne

When
June 24, 9:05 PM EST
Where
Wayne County, 0.51 mi WNW of West Salem
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.973, -82.109

Trees downed in West Salem.

Thunderstorm Wind, Wayne

When
June 24, 9:08 PM EST
Where
Wayne County, 1 mi SSE of West Salem
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
40.957, -82.093

Tree branches broken about one-mile SSE of West Salem.

Thunderstorm Wind, Geauga

When
June 24, 9:44 PM EST
Where
Geauga County, 1.51 mi WNW of Bainbridge
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.386, -81.358

Downed tree blocked Geauga Lake Road, at Bainbridge Road, in Bainbridge.

Thunderstorm Wind, Geauga

When
June 24, 9:46 PM EST
Where
Geauga County, 1.76 mi NNW of Bainbridge
Measured
60 kt (69 mph) estimated gust
Property damage
$82,000
Reported by
Public
Coordinates
41.404, -81.340

Numerous large trees downed in the Lake Lucerne area of Bainbridge. At least four homes were damaged by the downed trees and at least one utility pole was downed.

Thunderstorm Wind, Knox

When
June 25, 2:22 PM EST
Where
Knox County, 0.05 mi E of Millwood
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.400, -82.279

Trees downed in Millwood.

Thunderstorm Wind, Seneca

When
June 25, 4:05 PM EST
Where
Seneca County, 1.56 mi SE of Fireside
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.214, -82.880

Several trees downed in Thompson Township.

Thunderstorm Wind, Huron

When
June 25, 4:38 PM EST
Where
Huron County, 0.24 mi ESE of Peru
Measured
61 kt (70 mph) measured gust
Reported by
Public
Coordinates
41.168, -82.646

Measured peak straight-line wind gust of 70-mph from a thunderstorm in the Peru area.

Thunderstorm Wind, Knox

When
June 26, 3:19 PM EST
Where
Knox County, 0.97 mi SE of Mt Vernon
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.389, -82.469

Two trees downed near the intersection of Boynton Street and Gambier Road in Mount Vernon.

Flash Flood, Holmes

When
June 26, 5:05 PM EST to 6:30 PM EST
Where
Holmes County, 1.11 mi S of Big Prairie to 1.65 mi SSE of Big Prairie
Cause
Heavy Rain
Property damage
$25,000
Reported by
911 Call Center
Coordinates
40.654, -82.099

Township Road 510 washed out due to flash flooding. Radar estimated 2 to 2.5 inches of rainfall in about 45 minutes, which equates to about a 75 year recurrence interval.

Thunderstorm Wind, Cuyahoga

When
June 27, 11:29 AM EST
Where
Cuyahoga County, 0.74 mi SE of East Cleveland
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.523, -81.519

Tree downed in South Euclid.

Thunderstorm Wind, Cuyahoga

When
June 27, 11:30 AM EST
Where
Cuyahoga County, 0.55 mi WNW of Highland Hgts
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.553, -81.510

Tree downed in Richmond Heights.

Thunderstorm Wind, Cuyahoga

When
June 27, 11:31 AM EST
Where
Cuyahoga County, 1.12 mi E of Highland Hgts
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.553, -81.479

Tree downed in Highland Heights.

Hail, Cuyahoga

When
June 27, 11:42 AM EST
Where
Cuyahoga County, 0.83 mi SW of Willowick
Measured
0.88 in hail
Reported by
Public
Coordinates
41.610, -81.509

Hail up to nickel-size about two-miles NNE of Euclid.

Thunderstorm Wind, Lucas

When
June 27, 5:58 PM EST
Where
Lucas County, 0.83 mi ESE of Sylvania
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
41.715, -83.685

Trees downed in Sylvania.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1291066, 1291067, 1291069, 1291071, 1291073, 1291072, 1291079, 1291093, 1291094, 1291111, 1281477, 1291112, 1291113, 1291115, 1291117, 1291131.